Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 3, 2006, 2:36 PM MDT for Union County, New Mexico. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2006, 2:36 PM MDT (20:36 UTC)
- Expired
- Aug 3, 2006, 4:30 PM MDT
- In force
- 114 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 181 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 032040 FFWABQ NMC059-032230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT THU AUG 3 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 430 PM MDT * AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS 10 MILES NORTHWEST OF SEDAN...OR ABOUT 10 MILES SOUTH OF CLAYTON AS WELL AS A CLUSTER OF STORMS FOUND JUST NORTH OF THE HARDING COUNTY LINE. THE STORMS PRODUCING THE VERY HEAVY RAIN WERE EITHER NEARLY STATIONARY OR MOVING SLOWLY TO THE NORTH. THE COMMUNITY OF CLAYTON WILL BE AFFECTED BY THIS VERY HEAVY RAIN BETWEEN 3 TO 4 PM. A STORM SPOTTER 13 MILES SOUTHWEST OF CLAYTON REPORTED 1.6 INCHES FROM THESE STORMS WITH MORE HEAVY RAIN EXPECTED TO AFFECT THAT AREA. DOPPLER ESTIMATES HAVE BEEN AS HIGH AS 4 TO 6 INCHES BUT MAY HAVE BEEN HAIL CONTAMINATED. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3612 10377 3608 10307 3650 10306 3647 10380 $$ 50
3 follow-up statements
000 WGUS75 KABQ 032142 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 337 PM MDT THU AUG 3 2006 NMC059-032230- UNION- 337 PM MDT THU AUG 3 2006 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL UNION COUNTY UNTIL 430 PM MDT... AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCE MODERATE TO HEAVY RAIN ACROSS CENTRAL UNION COUNTY. THE HEAVIEST OF THE ACTIVITY WAS LOCATED BETWEEN SENECA TO SEDAN. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL UNION COUNTY... A STORM SPOTTER HAS ALREADY REPORTED 1.6 INCHES SOUTH OF CLAYTON AND MORE RAINFALL IS EXPECTED. ADDITIONAL RAINFALL AMOUNTS OF A HALF AN INCH TO 1 INCH ARE POSSIBLE IN THE WARNED AREA. THE COMMUNITY OF CLAYTON HAS MISSED THE HEAVIEST OF RAIN BUT SOME MINOR STREET FLOODING WILL CONTINUE TO BE POSSIBLE THERE. LAT...LON 3612 10377 3608 10307 3650 10306 3647 10380 $$ 50
000 WGUS75 KABQ 032202 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MDT THU AUG 3 2006 NMC059-032230- UNION- 400 PM MDT THU AUG 3 2006 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL UNION COUNTY UNTIL 430 PM MDT... AT 355 PM MDT...SKYWARN SPOTTERS REPORTED WATER FLOODING OVER AREA DIRT ROADS 6 MILES TO THE EAST OF CLAYTON. 1.5 INCHES WAS REPORTED AT THE TIME WITH ADDITIONAL HEAVY RAINFALL EXPECTED. * LOCATIONS IMPACTED INCLUDE... GRENVILLE... SEDAN... SENECA... ADDITIONAL MODERATE TO HEAVY RAINFALL WILL CONTINUE TO OCCUR OVER PORTIONS OF THE WARNED AREA. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3612 10377 3608 10307 3672 10303 3660 10376 $$ 50
000 WGUS75 KABQ 032226 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 422 PM MDT THU AUG 3 2006 NMC059-032232- UNION- 426 PM MDT THU AUG 3 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM FOR CENTRAL UNION COUNTY... HOWEVER...SOME MINOR FLOODING WILL REMAIN A POSSIBILITY ACROSS CENTRAL PORTIONS OF UNION COUNTY...ESPECIALLY EAST AND NORTHEAST OF CLAYTON. ESPECIALLY FAVORING THE AREA BETWEEN SENECA AND TEXLINE ALONG THE TEXAS STATE LINE. A SMALL STREAM ADVISORY WILL BE ISSUED FOR UNION COUNTY TO REPLACE THE FLOOD WARNING. LAT...LON 3612 10377 3608 10307 3672 10303 3660 10376 $$ 50
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:00 AM MDT, 11 hours 36 minutes earlier.
Area forecast discussion, Aug 3, 3:00 AM MDT, 11 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT THU AUG 3 2006 .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FAVOR THE AREA ALONG AND NORTHEAST OF THE CENTRAL MOUNTAIN CHAIN TODAY. SOME THUNDERSTORMS WILL PRODUCE HEAVY RAIN ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...AND ALSO IN CATRON AND SOCORRO COUNTIES. FRIDAY WILL BRING ANOTHER ACTIVE CONVECTIVE EPISODE...WITH NUMEROUS ACTIVITY IN THE WEST AND SOUTHWEST MOUNTAINS AND SCATTERED ACTIVITY ELSEWHERE...EXCEPT ISOLATED IN THE SOUTHEAST. FRIDAY...THE BEST CHANCE FOR HEAVY RAIN WILL FAVOR THE WEST AND SOUTHWEST MOUNTAINS. MID LEVEL HIGH PRESSURE EAST OF THE AREA WILL CONTINUE TO DIRECT SUBTROPICAL MOISTURE INTO NEW MEXICO FROM THE SOUTHEAST THE NEXT COUPLE OF DAYS. SHORTWAVES WILL WORK THEIR WAY AROUND THE RIDGE AND HELP TRIGGER THE NUMEROUS ACTIVITY WHERE MENTIONED. THE BRUNT OF THE MOISTURE WILL SURGE NORTHWEST OF THE SOUTHEAST PLAINS FRIDAY...THEN DRYING WILL EXTEND NORTHWARD ACROSS THE REST OF THE EASTERN PLAINS SATURDAY AND PUSH INTO THE RIO GRANDE VALLEY LATER IN THE WEEKEND. THUS...WEEKEND CONVECTION WILL FAVOR THE WEST AND NORTHWEST MOUNTAINS...BUT WE CAN/T RULE OUT ISOLATED SHOWERS AND STORMS ELSEWHERE...EXCEPT THE SOUTHEAST PLAINS WHICH SHOULD REMAIN DRY. THROUGH THE EXTENDED PART OF THE FORECAST...MODELS KEEP THE MID LEVEL HIGH EAST OF THE AREA. THIS SCENARIO WILL CONTINUE TO SURGE ENOUGH SUBTROPICAL MOISTURE ACROSS CENTRAL AND WESTERN AREAS FOR SCATTERED THUNDERSTORMS...WHILE SPOTTIER CONVECTION DEVELOPS ACROSS THE EAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 92 66 82 63 / 20 30 40 50 GALLUP.......................... 86 61 76 57 / 20 50 50 50 GRANTS.......................... 84 59 76 56 / 30 50 60 50 GLENWOOD........................ 85 65 78 64 / 50 50 60 50 CHAMA........................... 77 50 73 49 / 50 40 50 50 LOS ALAMOS...................... 77 53 77 53 / 40 50 50 50 RED RIVER....................... 68 44 70 43 / 60 50 50 30 TAOS............................ 79 53 80 51 / 50 40 40 50 SANTA FE........................ 78 55 79 54 / 40 50 50 40 SANTA FE AIRPORT................ 79 59 78 58 / 50 50 50 50 ESPANOLA........................ 82 58 85 58 / 40 40 50 50 ALBUQUERQUE HEIGHTS............. 84 66 82 66 / 40 50 50 50 ALBUQUERQUE VALLEY.............. 85 64 86 64 / 40 50 50 50 ALBUQUERQUE FOOTHILLS........... 84 60 84 60 / 40 50 50 50 ALBUQUERQUE WEST MESA........... 87 62 87 62 / 40 50 50 50 SOCORRO......................... 84 64 84 64 / 50 50 50 50 SANDIA PARK/CEDAR CREST......... 76 49 75 48 / 60 50 50 50 MORIARTY/ESTANCIA............... 79 56 81 56 / 60 50 50 40 CARRIZOZO....................... 85 61 84 61 / 60 50 50 30 RUIDOSO......................... 71 57 76 55 / 60 50 40 30 RATON........................... 74 54 81 54 / 60 40 30 30 LAS VEGAS....................... 71 54 78 53 / 70 50 40 30 ROY............................. 75 62 82 61 / 70 50 30 20 CLAYTON......................... 78 62 86 63 / 70 50 30 20 SANTA ROSA...................... 83 60 87 60 / 60 50 30 20 TUCUMCARI....................... 85 65 91 66 / 60 50 20 10 FORT SUMNER..................... 85 66 91 65 / 60 50 20 10 CLOVIS.......................... 86 65 90 65 / 50 50 20 10 PORTALES........................ 87 66 91 65 / 30 50 20 10 ROSWELL......................... 87 69 91 68 / 30 40 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, Aug 3, 5:41 AM MDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 AM MDT THU AUG 3 2006 NMZ001>021-026-041200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 541 AM MDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... HEAVY RAINS MAY RESULT IN LOCALIZED FLOODING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND ALSO IN CATRON AND SOCORRO COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...HEAVY RAINS MAY RESULT IN LOCALIZED FLOODING IN NEW MEXICO/S WEST CENTRAL AND SOUTHWEST MOUNTAINS ON FRIDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT WATER RISING TO DANGEROUS LEVELS AND/OR FLOODING. 44
In the hours before
Special weather statement, Aug 3, 12:30 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1230 PM MDT THU AUG 3 2006 NMZ006-007-013-031915- FAR NORTHEAST PLAINS-HARDING COUNTY-QUAY COUNTY- 1230 PM MDT THU AUG 3 2006 ...ISOLATED STRONG THUNDERSTORM BETWEEN TUCUMCARI AND CLAYTON... CURRENT RADAR AND SATELLITE IMAGES SHOW A DEVELOPING STRONG THUNDERSTORM LOCATED OVER RURAL AREAS OF FAR NORTHEAST QUAY COUNTY JUST NORTHWEST OF NARA VISA OR ABOUT 25 MILES NORTH OF TUCUMCARI. THIS STORM IS MOVING NORTH INTO FAR SOUTHERN UNION COUNTY AND IS PRODUCING HEAVY RAIN OF NEAR ONE INCH IN 30 MINUTES AND COPIOUS HAIL CURRENTLY OF ONE HALF INCH DIAMETER. A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED SHORTLY FOR THIS STORM AS HAIL SIZE INCREASES. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND MOVEMENT OF DEVELOPING STORMS IN UNION COUNTY SOUTHWEST OF AMISTAD AND HAYDEN. 03 03
Special weather statement, Aug 3, 1:40 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 140 PM MDT THU AUG 3 2006 NMZ001>004-008>011-014>017-032100- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 140 PM MDT THU AUG 3 2006 ...ISOLATED STRONG THUNDERSTORMS WITH HEAVY RAIN FOR CENTRAL AND WESTERN NEW MEXICO THIS AFTERNOON... THUNDERSTORMS WILL BE INCREASING ACROSS CENTRAL AND WESTERN NEW MEXICO DURING MID AFTERNOON. THE RANDOM OR ISOLATED NATURE OF THE STORMS WILL MAKE IT HARD JUST YET TO POINT AREAS TARGETED FOR HEAVIEST RAIN OF ONE TO TWO INCHES IN 60 TO 90 MINUTES. THROUGH 3 PM...FIRST STORMS WITH THE LOCALLY HEAVY RAINS WILL BE LOCATED MAINLY BETWEEN GRANTS AND GALLUP FROM NEAR CROWNPOINT SOUTH TOWARDS THOREAU ON INTERSTATE 40 AND BLUE WATER LAKE AND THEN OVER THE OPEN RANGES AND WILDERNESS FOREST AREAS EASTERN AND CENTRAL CATRON. OTHER SMALLER LESS INTENSE STORMS WILL BE LOCATED BETWEEN LOS ALAMOS AND CHAMA THEN EAST TO TRES PIEDRAS AND ALSO IN THE SOUTH CENTRAL AREAS BETWEEN CORONA AND CARRIZOZO. FRESH STORMS WILL BE DEVELOPING ACROSS SOUTHERN SOCORRO COUNTY THROUGH 3 PM. WATCH FOR RAINFALL RATES TO INCREASE DURING MID AND LATE AFTERNOON. A FEW LOCALIZED ROAD AND DITCH FLOOD PROBLEMS WILL DEVELOP BEFORE 3 PM MAINLY OVER THE MOUNTAIN AREAS OF WEST CENTRAL NEW MEXICO AND NEAR CROWNPOINT. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS REGARDING THE TREND AND MOVEMENT OF DEVELOPING STORMS. 03
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.